Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 49, NWS Little Rock, AR

June 5, 2019Logan County, Scott County, Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 5, 2019, 4:41 PM CDT for Logan County, Scott County, Yell County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 4:41 PM CDT (21:41 UTC)
Expired
Jun 5, 2019, 7:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Logan County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:05 PM CDTFLASH FLOOD2 E Sulphur Springs, ARTWO LOW WATER BRIDGES ARE IMPASSABLE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WGUS54 KLZK 052141
FFWLZK
ARC083-127-149-052345-
/O.NEW.KLZK.FF.W.0049.190605T2141Z-190605T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
441 PM CDT Wed Jun 5 2019

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Logan County in western Arkansas...
  Northeastern Scott County in western Arkansas...
  Northern Yell County in central Arkansas...

* Until 645 PM CDT.

* At 440 PM CDT, Doppler radar indicated nearly stationary 
  thunderstorms producing heavy rain across the warned area. Up to 
  three inches of rain have already fallen. Flash flooding has 
  already been reported across portions of the wanred area and flash 
  flooding is likely to continue.

* Some locations that will experience flooding include...
  Booneville...                     Waldron...
  Paris...                          Dardanelle...
  Mansfield...                      Magazine...
  Subiaco...                        Blue Mountain...
  Stonehouse Recreation Area...     Cardiff...
  Lake Dardanelle State Park...     Mt Nebo State Park...
  Mount Magazine...                 Echo...
  Oliver...                         Midway in Logan County...
  Mosley...                         Lake Dardanelle...
  Havana...                         Barber...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
      3514 9403 3518 9403 3529 9378 3533 9330
      3527 9324 3525 9317 3517 9312 3518 9308
      3513 9309 3512 9304 3510 9304 3516 9337
      3485 9398 3488 9421 3493 9429 3496 9429

$$

Cooper
2 follow-up statements
740 
WGUS74 KLZK 052212
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
512 PM CDT Wed Jun 5 2019

ARC083-127-149-052345-
/O.CON.KLZK.FF.W.0049.000000T0000Z-190605T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan AR-Scott AR-Yell AR-
512 PM CDT Wed Jun 5 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
LOGAN...NORTHEASTERN SCOTT AND NORTHERN YELL COUNTIES...

At 511 PM CDT, emergency management reported flash flooding in the 
Slo Fork area of Yell County. Up to three inches of rain have 
already fallen and flash flooding is already occurring!

Some locations that will experience flooding include...
Booneville...                     Waldron...
Paris...                          Dardanelle...
Mansfield...                      Magazine...
Subiaco...                        Blue Mountain...
Stonehouse Recreation Area...     Cardiff...
Lake Dardanelle State Park...     Mt Nebo State Park...
Mount Magazine...                 Echo...
Oliver...                         Midway in Logan County...
Mosley...                         Lake Dardanelle...
Havana...                         Barber...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
      3514 9403 3518 9403 3529 9378 3533 9330
      3527 9324 3525 9317 3517 9312 3518 9308
      3513 9309 3512 9304 3510 9304 3516 9337
      3485 9398 3488 9421 3493 9429 3496 9429

$$

Cooper
782 
WGUS54 KLZK 052329
FFWLZK
ARC083-127-149-060045-
/O.EXT.KLZK.FF.W.0049.000000T0000Z-190606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
629 PM CDT Wed Jun 5 2019

The National Weather Service in Little Rock has extended the

* Flash Flood Warning for...
  Logan County in western Arkansas...
  Northeastern Scott County in western Arkansas...
  Northern Yell County in central Arkansas...

* Until 745 PM CDT.

* At 629 PM CDT, emergency management and law enforcement reported 
  flash flooding across portions of the warned area. Up to three 
  inches of rain have already fallen. Light to moderate rain 
  continues and flash flooding will continue as well.

* Some locations that will experience flooding include...
  Booneville...                     Waldron...
  Paris...                          Dardanelle...
  Mansfield...                      Magazine...
  Subiaco...                        Blue Mountain...
  Stonehouse Recreation Area...     Cardiff...
  Lake Dardanelle State Park...     Mt Nebo State Park...
  Mount Magazine...                 Echo...
  Oliver...                         Midway in Logan County...
  Mosley...                         Lake Dardanelle...
  Havana...                         Barber...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3497 9423 3507 9424 3510 9414 3514 9413
      3514 9403 3518 9403 3529 9378 3533 9330
      3527 9324 3525 9317 3517 9312 3518 9308
      3513 9309 3512 9304 3510 9304 3516 9337
      3485 9398 3488 9421 3493 9429 3496 9429

$$

Cooper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:54 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 5, 2:54 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
254 PM CDT Wed Jun 5 2019

.Short Term...Tonight thru Friday...
Not making a lot of changes to the existing forecast. An upper low
was located over NM this afternoon, and this low will be slowly
meandering to the east over the next 48 hours, and will pass
directly over Arkansas. A number of shortwaves will pass across the
area ahead of the low, and of course there will be quite a bit of
lift in the vicinity of the low itself as it passes across the
region. Scattered thunderstorms will become more numerous in nature
throughout the period. Main concern will be heavy rainfall which
could lead to flash flooding, especially in areas that are already
experiencing high water or backwater effects from river flooding.

&&

.Long Term...Friday Night through Tuesday Night...
Long term begins with an upper low centered over Arkansas,
bringing showers and thunderstorms to the state. This system will
slide east by Saturday with perhaps a brief lull in the
precipitation Saturday morning before showers and thunderstorms
redevelop during the afternoon hours. Models continue to decrease
rainfall amounts across the state through the weekend as
convection along the Gulf coast will likely cut off moisture flow
to the region.

A cold front will finally move through the state on Monday and put
an end to the precipitation chances through the end of the long term
as strong northerly flow returns to the region. This northerly flow
will help to usher in dry air to the region. Noticeably cooler
temperatures will be seen with much lower dew points.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     70  82  68  79 /  30  70  70  70
Camden AR         70  83  70  84 /  70  70  60  70
Harrison AR       66  80  65  76 /  30  70  70  70
Hot Springs AR    69  81  69  82 /  70  70  70  70
Little Rock   AR  71  82  70  82 /  60  70  70  70
Monticello AR     71  81  70  84 /  70  70  70  80
Mount Ida AR      68  81  66  81 /  70  70  60  70
Mountain Home AR  68  82  67  77 /  30  70  70  70
Newport AR        71  83  69  80 /  40  60  70  80
Pine Bluff AR     70  81  70  82 /  70  70  70  80
Russellville AR   70  82  68  80 /  60  70  70  70
Searcy AR         71  82  69  81 /  50  70  70  70
Stuttgart AR      71  81  70  82 /  70  70  70  80
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...53 / Long Term...65
Hazardous weather outlook, Jun 5, 5:02 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
502 AM CDT Wed Jun 5 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
502 AM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible through tonight.
While a few strong storms are possible, the potential for
organized severe weather will be limited.

Meanwhile, the Arkansas River will continue to rise or remain high,
with major flooding continuing at all forecast points along the river.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Major flooding continues along the Arkansas River. This is an historic
event, with record or near record crests occurring or projected.
Arkansas River levels will remain high for quite some time.

Scattered showers and thunderstorms will be possible over the next
several days into the weekend. Some storms could be strong to severe
with large hail and damaging winds the primary threats.

Heavy rainfall will also be possible, with amounts from 1 to 3
inches expected through the weekend, with locally higher amounts.
This will only increase the potential for flash flooding, as well
as prolong the ongoing river flooding. All interests should
monitor this forecast closely over the coming days.

For those working outdoors, assisting with the ongoing Arkansas
River flooding, be aware of the lightning hazard associated with
approaching thunderstorms. Have a shelter in mind should storms
approach your area.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

44/230

In the hours before

Special weather statement, Jun 5, 2:37 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
237 PM CDT Wed Jun 5 2019

ARZ021>023-030-038-052000-
Pope AR-Johnson AR-Van Buren AR-Logan AR-Yell AR-
237 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...JOHNSON...
SOUTHWESTERN VAN BUREN...NORTHEASTERN YELL AND POPE COUNTIES UNTIL
300 PM CDT...

At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Paris to near Galla Creek WMA. Movement was
north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Russellville...                   Clarksville...
Paris...                          Dardanelle...
Atkins...                         Pottsville...
Lamar...                          Dover...
London...                         Knoxville...
Subiaco...                        Hartman...
Hector...                         Scranton...
Lake Dardanelle State Park...     Hoyt...
Midway in Logan County...         Mosley...
Taral...                          Holman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3539 9379 3536 9375 3538 9371 3566 9370
      3550 9275 3546 9278 3546 9285 3536 9285
      3510 9304 3524 9383
TIME...MOT...LOC 1936Z 201DEG 19KT 3527 9372 3517 9311

61
Special weather statement, Jun 5, 3:14 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
314 PM CDT Wed Jun 5 2019

ARZ021-022-030-038-052100-
Pope AR-Johnson AR-Logan AR-Yell AR-
314 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...SOUTHEASTERN
JOHNSON...NORTH CENTRAL YELL AND SOUTHWESTERN POPE COUNTIES UNTIL 400
PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 9 miles southeast of Clarksville, moving northeast at
15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Russellville...                   Dardanelle...
Lamar...                          Dover...
London...                         Knoxville...
Lake Dardanelle State Park...     Lake Dardanelle...
Mt Nebo State Park...             Tokalon...
Taral...                          Holman...
Mosley...                         Augsburg...
Lutherville...                    Dublin...
Ludwig...                         Piney Bay Recreation Area...
Delaware...                       Chickalah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9331 3533 9354 3561 9326 3537 9299
TIME...MOT...LOC 2013Z 225DEG 12KT 3535 9336

69
Local storm report, Jun 5, 4:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT WED JUN 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      KNOXVILLE               35.38N  93.36W
06/05/2019                   JOHNSON            AR   PUBLIC

            FLASH FLOODING IN THE CITY OF KNOXVILLE IN JOHNSON
            COUNTY.

&&

EVENT NUMBER LZK1900113

CROSS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:00 PM CDTSpecial Weather StatementLZKMonroe, Prairie30 min
Jun 4, 7:33 PM CDTSpecial Weather StatementLZKWoodruff27 min
Jun 4, 10:37 PM CDTSpecial Weather StatementLZKLawrence38 min
Jun 5, 9:03 AM CDTAreal Flood WarningLZKFaulkner5 days
Jun 5, 2:37 PM CDTSpecial Weather StatementLZKJohnson, Pope23 min
Jun 5, 2:46 PM CDTFlash Flood WarningLZKJohnson, Logan, Pope, Scott, Yell119 min
Jun 5, 3:14 PM CDTSpecial Weather StatementLZKPope46 min
Jun 5, 3:53 PM CDTFlash Flood WarningLZKYell4 hr
Jun 5, 4:54 PM CDTSpecial Weather StatementLZKBoone51 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.